MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG HELICAL XTRSOFT COIL 2X6; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640HX0206
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(4).The initial reporter email address is not available / reported.The healthcare professional reported that during an aneurysm embolization procedure, during insertion of the coil through the microcatheter, the 2mm x 6cm orbit galaxy helical xtrasoft coil (640hx0206 / 3215696) was stretched in the echelon¿ 10 microcatheter (medtronic).It was reported that there was no resistance between the guidewire and microcatheter during while the target site was being accessed.There was no kinks on the microcatheter that could have caused the reported issue; there was no coil entanglement with previously placed coils as it was reported that no other coils went through the microcatheter prior to the complaint coil.It was also reported that the microcatheter was not repositioned over the coil while the coil was deployed; the coil did not exit the microcatheter when the issue was encountered.The physician withdrew the entire coil and the microcatheter together outside of the patient¿s anatomy losing the target position.There was no other damage noted on the coil when it was removed; the coil was not detached.A new coil was used with the original echelon¿ 10 microcatheter to successfully complete the procedure.There was no blood flow restriction or reduction as a result of the event.There was no report of any patient injury, complication or procedural delay.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 6cm orbit galaxy helical xtrasoft coil was returned and received contained in a pouch.Visual inspection was performed.The introducer was not returned for evaluation.Microscopic inspection was performed.The embolic coil was observed in good condition.There was damage observed on the embolic coil.The complaint documented that the 2mm x 6cm orbit galaxy helical xtrasoft coil became stretched in the echelon¿ 10 microcatheter.The issue was not confirmed based on the visual and microscopic inspection performed on the returned device.The embolic coil was observed in good condition, there was no damage observed on the embolic coil.A review of manufacturing documentation associated with this lot (3215696) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an aneurysm embolization procedure, during insertion of the coil through the microcatheter, the 2mm x 6cm orbit galaxy helical xtrasoft coil (640hx0206 / 3215696) was stretched in the echelon¿ 10 microcatheter (medtronic).It was reported that there was no resistance between the guidewire and microcatheter during while the target site was being accessed.There was no kinks on the microcatheter that could have caused the reported issue; there was no coil entanglement with previously placed coils as it was reported that no other coils went through the microcatheter prior to the complaint coil.It was also reported that the microcatheter was not repositioned over the coil while the coil was deployed; the coil did not exit the microcatheter when the issue was encountered.The physician withdrew the entire coil and the microcatheter together outside of the patient¿s anatomy losing the target position.There was no other damage noted on the coil when it was removed; the coil was not detached.A new coil was used with the original echelon¿ 10 microcatheter to successfully complete the procedure.There was no blood flow restriction or reduction as a result of the event.There was no report of any patient injury, complication or procedural delay.

Brand Name
OG HELICAL XTRSOFT COIL 2X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9452109
Report Number1226348-2019-01024
Device Sequence Number1833992
Product Code KRD
UDI-Device Identifier10886704030720
UDI-Public10886704030720
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number640HX0206
Device Lot Number30215696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2019
Initial Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1